Alert archive / Florida / Lake Wind Advisories in 2020
Lake Wind Advisory 13, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Apr 23, 2020, 3:13 AM EDT for 6 counties in Florida. It took effect at Apr 23, 2020, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2020, 3:13 AM EDT (07:13 UTC)
- In effect from
- Apr 23, 2020, 8:00 AM EDT
- Expired
- Apr 23, 2020, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1917 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
637 WWUS72 KMLB 230713 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 313 AM EDT Thu Apr 23 2020 FLZ041-044>047-053-054-058-059-064-141-144-147-240000- /O.NEW.KMLB.LW.Y.0013.200423T1200Z-200424T0000Z/ Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard- Osceola-Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Cocoa, and Titusville 313 AM EDT Thu Apr 23 2020 ...LAKE WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...South to southeast winds increasing to 20 to 25 mph, with gusts up to 35 mph expected. * WHERE...Inland Volusia, Northern Lake, Orange, Seminole, Southern Brevard, Osceola, Indian River, Okeechobee, St. Lucie, Martin, Coastal Volusia, Southern Lake and Northern Brevard Counties. * WHEN...From 8 AM this morning to 8 PM EDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. * ADDITIONAL DETAILS...Gusty winds can blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ Weitlich
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Apr 22, 8:45 PM EDT, 6 hours 28 minutes earlier.
Area forecast discussion, Apr 22, 8:45 PM EDT, 6 hours 28 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
845 PM EDT Wed Apr 22 2020
.DISCUSSION...
Deep lyr anticyclone extending from the FL peninsula to the NW Carib
will maintain a stable WX pattern acrs central FL overnight. This
system will build over the W Atlc overnight, nudged eastward by a
nearly zonal H30-H20 jetstream over the srn states, and by a dvlpg
storm system centered near the ArkLaTex.
Sfc/low lvl winds will veer from E/NE to SE overnight as the
anticyclone builds offshore, but with RAP40 analyzing PWats btwn
0.75"-1.00" and H100-H70 mean RH values blo 50pct, airmass will be
too dry to support any precip, even low-topped coastal shras.
Considerable high clouds asscd with the jetstream will prevail
overnight from the I-4 corridor northward...partly cloudy conditions
to the south. Cloud cover will combine with the light onshore flow
to keep min temps in generally in the M60s...about 5F abv avg.
Minor tweaks to sky cover in the grids, but official ZFP update not
necessary this evng.
&&
.AVIATION...
VFR conditions expected through 00Z/24. NE to E sfc winds this
evening 7 to 11 kts will veer SE overnight and decrease around 5 to
7 knots. Meanwhile, S/SE flow just above the sfc will strengthen 20-
25 kts which may provide a brief opportunity for non-convective LLWS
right around sunrise MCO northward. Shortly after sunrise, those
stronger winds will mix down to the sfc and produce a windy day,
south winds 15-20 knots with gusts 25-30 knots.
&&
.MARINE...
Lcl data buoy/C-MAN network measuring 2-3FT seas and a light to
gentle NE breeze acrs the local Atlc this evening. Sfc/low lvl pgrad
will tighten overnight as a dvlpg storm system near the ArkLaTex
lifts into the mid MS valley, shunting a deep high pressure ridge
from the FL Peninsula into the W Atlc. Sfc/bndry lyr winds bcmg a
moderate SE breeze nearshore and moderate to fresh offshore by
daybreak Thu. Seas building to 3-4FT nearshore and up to 5FT
offshore. No sig changes to the aftn package...Cautionary Statement
offshore, mainly aft midnight. Small Craft Advisory offshore zones
commencing at 14Z/10AM Thu...nearshore by 18Z/2PM Thu.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 2 PM to 10 PM EDT Thursday for Flagler
Beach to Volusia-Brevard County Line 0-20 nm-Sebastian
Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard County Line
to Sebastian Inlet 0-20 nm.
Small Craft Advisory from 10 AM Thursday to 4 AM EDT Friday for
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
County Line to Sebastian Inlet 20-60 nm.
&&
Bragaw/Kelly/SmithHazardous weather outlook, Apr 22, 9:02 PM EDT, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 902 PM EDT Wed Apr 22 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-231315- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 902 PM EDT Wed Apr 22 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... South to southwest winds will increase up to 15 to 20 knots tonight across the offshore waters, where small craft should exercise caution through daybreak. A Small Craft Advisory will be effective tomorrow morning for these zones as winds increase to around 20 knots. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Breezy south to southeast winds will develop into Thursday, producing poor to hazardous boating conditions over the coastal waters that will linger through late week. While relative humidity values will not be as low tomorrow, these increasing winds will keep an elevated fire danger across the area. Moisture will increase into tomorrow and may allow a few thunderstorms to develop near to north of Orlando into Thursday afternoon. Rainfall and thunderstorm chances then increase into Thursday night and Friday ahead of an approaching cold front, with strong to severe storms possible across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Smith
In the hours before
Local storm report, Apr 22, 9:27 PM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
927 PM EDT WED APR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 5 SSW JENSEN BEACH 27.17N 80.26W
04/20/2020 M66 MPH Martin FL PUBLIC
DELAYED REPORT...PUBLIC REPORTED A PEAK WIND GUST OF 66
MPH, QUARTER SIZED HAIL AND DAMAGE TO A FEW CARPORTS AT
SW HIDEAWAY PLACE IN STUART. WIND EQUIPMENT IS A DAVIS
PRO MOUNTED AT 36 FT ABOVE THE GROUND.
&&
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 3:25 AM EDT | Beach Hazards Statement | MLB | Volusia | 17 hr |
Nearby
Lake Wind Advisories in Florida, 2020Every lake wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.